Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 19, 2025, 3:53 AM EDT for 9 counties in New York. It took effect at Jun 19, 2025, 11:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 3:53 AM EDT (07:53 UTC)
- In effect from
- Jun 19, 2025, 11:00 AM EDT
- Expired
- Jun 20, 2025, 2:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 94 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077 WHUS41 KBUF 190753 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 353 AM EDT Thu Jun 19 2025 NYZ010-019-085-192000- /O.NEW.KBUF.BH.S.0005.250619T1500Z-250620T0300Z/ Northern Erie-Chautauqua-Southern Erie- 353 AM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-192000- /O.NEW.KBUF.BH.S.0005.250619T1500Z-250620T0900Z/ Niagara-Orleans- 353 AM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...From 11 AM EDT this morning through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
5 follow-up statements
553 WHUS41 KBUF 191950 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 350 PM EDT Thu Jun 19 2025 NYZ003>007-200900- /O.EXB.KBUF.BH.S.0005.250620T0000Z-250620T1800Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 350 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...From 8 PM EDT this evening through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ010-019-085-200300- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0300Z/ Northern Erie-Chautauqua-Southern Erie- 350 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ001-002-200900- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/ Niagara-Orleans- 350 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Through late tonight. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
678 WHUS41 KBUF 200303 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1103 PM EDT Thu Jun 19 2025 NYZ010-019-085-200415- /O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T0300Z/ Northern Erie-Chautauqua-Southern Erie- 1103 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Dangerous swimming conditions are no longer a threat. $$ NYZ001-002-200900- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/ Niagara-Orleans- 1103 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT FRIDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara and Orleans counties. * WHEN...Until 5 AM EDT Friday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ003>007-201115- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1103 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Through Friday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ EAJ
047 WHUS41 KBUF 200855 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 455 AM EDT Fri Jun 20 2025 NYZ001-002-201000- /O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T0900Z/ Niagara-Orleans- 455 AM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... Dangerous swimming conditions are no longer a threat. $$ NYZ003>007-201700- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 455 AM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ EAJ
167 WHUS41 KBUF 201557 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1157 AM EDT Fri Jun 20 2025 NYZ003>007-201800- /O.CON.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 1157 AM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Monroe, Wayne, Northern Cayuga, Oswego, and Jefferson counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
776 WHUS41 KBUF 201751 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 151 PM EDT Fri Jun 20 2025 NYZ003>007-201900- /O.EXP.KBUF.BH.S.0005.000000T0000Z-250620T1800Z/ Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- 151 PM EDT Fri Jun 20 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 3:26 AM EDT, 27 minutes earlier.
Area forecast discussion, Jun 19, 3:26 AM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
326 AM EDT Thu Jun 19 2025
.SYNOPSIS...
Low pressure will organize as it lifts across the central Great
Lakes overnight and into southern Quebec on Thursday. In the
process...it will finish pushing its warm front across our region
tonight...then will sweep its trailing cold front across our region
Thursday. Expect additional showers and thunderstorms to accompany
this system overnight and Thursday...with gusty winds also
developing during Thursday along and following the passage of the
cold front. More comfortable conditions will then settle into the
region for Thursday night and Friday...before heat and humidity
build this weekend through the start of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of late evening...the line of convection to our west (attendant
to a shortwave and the warm front attendant to low pressure
developing into the central Great Lakes) continues to make steady
northeastward progress...with the leading edge now across central
Lake Erie and northeastern Ohio. This line did produce a wind gust
to 49 knots at KBKL (just northeast of Cleveland) a little before
930 pm...however it will be pushing northeast into the progressively
less unstable environment over our area and should therefore tend to
weaken over time as the shorter-term guidance continues to suggest.
This being said... extrapolation still would bring this line into
Chautauqua county between 03z and 04z and then across portions of
the Niagara Frontier within the following couple of hours...and
given that it is still holding together fairly well have made some
adjustments to the very near term grids to account for all this.
Elsewhere leftover showers across the Finger Lakes and central NY
will continue to gradually wind down through the early overnight
hours...with the warm and humid conditions supporting lows mostly
between 65 and 70.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
In the wake of an exiting mid-level trough, heights will begin to
rise across the central United States. However, within the building
ridge, a few shortwave disturbances will ripple through the mid-
level flow across the Great Lakes. The first and weaker of the
shortwave disturbances will support showers and thunderstorms to
develop under northwest flow aloft Friday afternoon and into the
evening.
The second and more potent shortwave disturbance will ride the top
of the building ridge across the eastern half of the CONUS Saturday
and into Sunday, supporting another round of showers and
thunderstorms to pass across southern Canada and northern portions
of the forecast area, especially across the eastern Lake Ontario
region Saturday afternoon into Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
...Dangerous Heat Sunday Through Tuesday...
As alluded to previously in the short term section, a stout mid-
level ridge at 500 mb will build towards 600dm Sunday through
Tuesday, while slowly advancing east towards the East Coast. This
being said, expect a period of hot, humid and dry weather for the
end of the weekend and into the start of the new work week.
Temperatures climbing up into the mid 80s to mid 90s from Sunday
through Tuesday, along with dewpoint temperatures well into the 60s
and low 70s will support dangerous heat indices. Heat index values
will climb up into the mid 90s and towards 100 degrees in a few
locations. The warmest day of the heat wave will be Monday.
The next system will approach the region from the northwest as the
next frontal boundary sags southeastward from Canada, late Tuesday
through Wednesday, introducing the potential for showers and
thunderstorms for mid-week. With the introduction of the frontal
boundary, temperatures will begin to cool, however continue to
remain above normal for lat June. How far south the boundary sags
south will greatly impact how much relief from the heat the region
will experience.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFS a few showers will remain around the region in a
muggy atmosphere...that will bring ceiling heights down to MVFR at
times across the Lake Plain, and higher elevations IFR.
A deepening area of low pressure will pass by to our west and north
today and this feature, combined with a 40 to 45 knot LLJ and slight
cold air advection will yield winds gusting to around 40 knots for
the shoreline of Lake Erie, including KBUF/KIAG and possibly
reaching well inland across KROC. A weaker jet east of Lake Ontario
will hold the wind gusts here into the upper 20 to mid 30 knot
range.
Showers and thunderstorms will again blossom today and this evening
ahead of a cold front. The axis of deeper moisture today will lie
more across CNY, and with better daytime heating thunderstorms will
have the best chance for heavy rain and gusty winds for areas east
of Lake Ontario, including the KART airfield.
The cold front will exit to our east this evening, bringing and end
to the thunderstorms, but some stratiform rain may linger east of
Lake Ontario with MVFR ceiling heights through the evening hours.
Later in the night, with cooling temperatures, but still moist lower
levels some fog and low stratus is likely for form (LIFR) for the
Southern Tier. Otherwise for the lower elevation TAF sites improving
conditions with VFR becoming more predominate.
Outlook...
Friday...Mainly VFR. A chance of showers and thunderstorms.
Saturday...Mainly VFR. Increasing chances for showers and
thunderstorms.
Sunday and Monday...Mainly VFR.
&&
.MARINE...
Low pressure tracking across the central Great Lakes overnight will
bring increasing southwesterly winds late tonight and into Thursday
morning. Sustained southwest winds well over 15 knots will bring
advisory-level conditions to the Lower Great Lakes Thursday.
Winds will then veer to westerly and then northwesterly later
Thursday and Thursday night behind the passage of this system's cold
front, with speeds remaining high enough to support waves of 4 feet
or greater on Lake Ontario deep into Thursday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory from 9 AM this morning to 8 PM EDT this evening
for NYZ001>003-010-011-019-085.
MARINE...Small Craft Advisory from 9 AM this morning to 8 PM EDT this
evening for LEZ020.
Small Craft Advisory from 8 AM this morning to 8 PM EDT
this evening for LEZ040-041.
Small Craft Advisory from 8 AM this morning to 2 AM
EDT Friday for LOZ042.
Small Craft Advisory from 11 AM this morning to 8 AM EDT
Friday for LOZ043>045.
&&
SYNOPSIS...JJR
NEAR TERM...Brothers/JJR
SHORT TERM...EAJ
LONG TERM...EAJ
AVIATION...Thomas
MARINE...JJR/ThomasHazardous weather outlook, Jun 18, 5:13 AM EDT, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jun 18 2025 NYZ008-011>014-020-021-190915- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for strong to severe thunderstorms Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-010-019-085-190915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Chautauqua-Southern Erie- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strengthening southwest winds late tonight and Thursday will bring increasing wave heights producing an elevated risk for rip currents. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 18, 10:14 PM EDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
1014 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM Rain 2 SSE Avon 42.89N 77.73W
06/18/2025 M6.33 Inch Livingston NY Trained Spotter
0630 PM Rain 1 ENE Henrietta 43.06N 77.60W
06/18/2025 M3.82 Inch Monroe NY Trained Spotter
0600 PM Rain Avon 42.91N 77.75W
06/18/2025 M3.10 Inch Livingston NY Trained Spotter
0600 PM Flash Flood 3 W Lima 42.90N 77.67W
06/18/2025 Livingston NY Trained Spotter
Water rescues occurring between Avon and
Lima.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:00 PM EDT | Small Craft Advisory | BUF | 40 hr | |
| Jun 18, 11:10 PM EDT | Areal Flood Warning | BUF | Monroe | 47 hr |
| Jun 18, 11:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 19, 3:23 AM EDT | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans | 17 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.